Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Douglas algebras which admit codimension 1 linear isometries

Author: Keiji Izuchi
Journal: Proc. Amer. Math. Soc. 129 (2001), 2069-2074
MSC (2000): Primary 46J15, 47B38
Published electronically: November 30, 2000
MathSciNet review: 1825919
Full-text PDF

Abstract | References | Similar Articles | Additional Information


Let $B$ be a Douglas algebra and let $B_b$ be its Bourgain algebra. It is proved that $B$ admits a codimension 1 linear isometry if and only if $B \not= B_b$. This answers the conjecture of Araujo and Font.

References [Enhancements On Off] (What's this?)

  • [1] J. Araujo and J. J. Font, Codimension 1 linear isometries on function algebras, Proc. Amer. Math. Soc. 127(1999), 2273-2281. MR 99j:46059
  • [2] J. Araujo and J. J. Font, Linear isometries between subspaces of continuous functions, Trans. Amer. Math. Soc. 349(1997), 413-428. MR 97d:46026
  • [3] S. Axler and P. Gorkin, Division in Douglas algebras, Michigan Math. J. 31(1984), 89-94. MR 85h:46075
  • [4] S.-Y. Chang, A characterization of Douglas algebras, Acta Math. 137(1976), 81-89. MR 55:1074a
  • [5] J. Cima and R. Timoney, The Dunford Pettis property for certain planner uniform algebras, Michigan Math. J. 34(1987), 99-104. MR 88e:46023
  • [6] J. Garnett, Bounded Analytic Functions, Academic Press, New York, 1981. MR 83g:30037
  • [7] P. Gorkin, K. Izuchi, and R. Mortini, Bourgain algebras of Douglas algebras, Canad. J. Math. 44(1992), 797-804. MR 94c:46104
  • [8] P. Gorkin, H. -M. Lingenberg, and R. Mortini, Homeomorphic disks in the spectrum of $H^\infty$, Indiana Univ. Math. J. 39(1990), 961-983. MR 92b:46082
  • [9] C. Guillory, K. Izuchi and D. Sarason, Interpolating Blaschke products and division in Douglas algebras, Proc. Roy. Irish Acad. Sect. A84(1984), 1-7. MR 86j:46054
  • [10] K. Hoffman, Banach Spaces of Analytic Functions, Prentice Hall, Englewood Cliffs, N.J., 1962. MR 24:A2844
  • [11] K. Hoffman, Bounded analytic functions and Gleason parts, Michigan Math. J. 40(1993), 53-75.
  • [12] K. Izuchi, Interpolating Blaschke products and factorization theorems, J. London Math. Soc. (2)50(1994), 547-567. MR 95k:46086
  • [13] D. Marshall, Subalgebras of $L^\infty$ containing $H^\infty$, Acta Math. 137(1976), 91-98. MR 55:10746
  • [14] D. Sarason, Algebras of functions on the unit circle, Bull. Amer. Math. Soc. 79(1973), 286-299. MR 48:2777
  • [15] R. Younis, Division in Douglas algebras and some applications, Arch. Math. 45(1985), 555-560. MR 87b:46059

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46J15, 47B38

Retrieve articles in all journals with MSC (2000): 46J15, 47B38

Additional Information

Keiji Izuchi
Affiliation: Department of Mathematics, Niigata University, Niigata 950-2181, Japan

Received by editor(s): November 15, 1999
Published electronically: November 30, 2000
Additional Notes: Supported by Grant-in-Aid for Scientific Research (No.10440039), Ministry of Education, Science and Culture.
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society